# SDR 97ZZZX1690

- Difficulty date: March 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6055
- Make and model: Hiller H-23B
- Aircraft serial: 598
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Shaft
- Part number: 234005
- Condition: Sheared
- Location: Intermed Drive
- Stage of operation: HO
- Nature of condition: J
- Precautionary procedure: R

## Discrepancy

WHILE PERFORMING HOVER TRACK AND BALANCE OF THE M/R BLADE ASSEMBLIES, A LOUD BANG WAS HEARD AND ROTOR RPM DECAYED.  A HOVERING AUTOROTATION WAS SUCCESSFULLY COMPLETED.  UPON TEAR-DOWN, EXCESSIVE WEAR WAS FOUND ON THE INTERMEDIATE SHAFT LOWER GEAR TEETH OF .030 INCH.  THIS SHAFT HAD SHEARED IN TWO CAUSING THE DISENGAGEMENT OF THE ENGINE AND ROTOR DRIVE TRAIN.  THE MATING GEAR LOCATED INSIDE OF THE MERCURY CLUTCH HOUSING HAD A WEAR OF APPROXIMATELY .037 INCH.
